Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Anesthesiol. 1983 Dec;16(4):445-448. Korean. Case Report.
Kim MI , Kang YH , Paik SK , Kim JR , Park KW .
Department of Anesthesiology, Yonsei University College of Medicine, Seoul, Korea.
Abstract

Introduction of acrylic cement during total hip replacement has become popular in the las 30 years. Sometimes it precipitates severe hypotension and cardiac arrest, and may be due to toxicity of methylmethacrylae monomer. Fat embolism, air embolism, or neurogenic reflex may be other possible causes of the hypotension. The anesthetist should keep in mind these risk factors, and to prevent these adverse effects, the central venous pressure line, esophageal sterthoscope or Doppler ultrasonic transducer, and adequate fluid volume maintenance are required. We have experienced two cases of complication following bone cement insertion: One case developed severe hypotension and the other case cardiac arrest. The former occured under epidural anesthesia and the latter under general anesthesia after prosthetic implantation in a total hip replacement.

Copyright © 2019. Korean Association of Medical Journal Editors.